Good timing for your post. I just started Zoloft again yesterday. I took it about a year and a half ago, but stupidly stopped after I started to feel better. Anyway, when I started it I had just stopped taking Celexa, which I only had taken for a couple of weeks and then switched to Zoloft because I could not deal with the start up side effects I was experiencing from Celexa. Fast forward to today. I took my 1st dose of Zoloft last night and already am experiencing start up effects that I did not experience the last time I took. I was just trying to figure out why I wouldn't have experienced them last time, but am experiencing them so soon this time. I think I've come to the conclusion that possibly when I started Zoloft last time, it was immediately after I stopped Celexa and maybe my body was at the turning point with the Celexa and was going to stop feeling the nasty start up symptoms so when I started the Zoloft I was probably at the tail end of the start up symptoms so the Zoloft just kind of went to work since I'd already had an SSRI in my system for 2 weeks.
Anyway, these are the side effects I'm experiencing already:
Last night - constant waking up through out the night (I'm exhausted today)
Increased anxiety feelings
Stomach is feeling terribly nauseous feeling & lack of appetite
Lethargic (like all I want to do is sleep)
Lack of concentration
Did you experience any of these symptoms upon starting Zoloft in the past? I know start up symptoms are very common for SSRI's, just hoping to get some confirmation that what I'm feeling is normal.
I think that if Zoloft helped you before it's worth giving it another shot. Like someone explained to me in a previous post I wrote, when we've got a headache we take something for it (or most people do), when we have a cut we put a band aid on it, so why should we be so resistant to taking something that will hopefully overall help our well being. I am at the point where I just am tired of feeling anxious constantly that I needed to do something.
thanks for reply
I remember that when I started Zoloft, which was my first SSRI, I had many side effects, including:
-loss of appetite, upset stomach
-flu-like symptoms and feeling cold
-sometimes feeling overly anxious
But these side effects didn't bother me because sertraline has helped me much with my mental problems.
So my side effects were similiar to yours, and I think it's common. On Thursday I'm going to ask my new doctor for Zoloft.
As to your theory about side effects you haven't experienced before, I'm not a doctor, but I think it may be due to Celexa withdrawal. Though you've immediately started new SSRI - Zoloft after stopping Celexa, your body has to get used to "new situation" :)
Hang in there and write soon how you're feeling :)